Alert archive / New Mexico / High Wind Watches in 2011
High Wind Watch 3, NWS El Paso, TX
NWS El Paso, TX issued this high wind watch at Apr 8, 2011, 6:43 AM MDT. It took effect at Apr 9, 2011, 12:00 PM MDT. It was in force for .
The area
The counties it named.
The facts
- Issued
- Apr 8, 2011, 6:43 AM MDT (12:43 UTC)
- In effect from
- Apr 9, 2011, 12:00 PM MDT
- Expired
- Apr 8, 2011, 3:32 PM MDT
- In force
- Issued by
- NWS El Paso, TX
The text
As transmitted, in the capitals the NWS used until 2016.
650 WWUS74 KEPZ 081243 NPWEPZ URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM 643 AM MDT FRI APR 8 2011 ...VERY WINDY CONDITIONS EXPECTED SATURDAY AFTERNOON... .AN APPROACHING UPPER LEVEL STORM SYSTEM WILL CREATE VERY STRONG WINDS ACROSS SOUTHERN NEW MEXICO AND FAR WEST TEXAS ON SATURDAY AFTERNOON AND EVENING. WINDS WILL INCREASE TO 35 TO 45 MPH WITH GUSTS TO OVER 60 MPH POSSIBLE. THE STRONG WINDS...VERY WARM TEMPERATURES AND DRY CONDITIONS WILL ALLOW WIDESPREAD AREAS OF BLOWING DUST TO DEVELOP. MOTORISTS SHOULD PREPARE FOR POSSIBLE ROAD CLOSURE IN DUST PRONE AREAS AS THE DUST WILL REDUCE VISIBILITIES TO LESS THAN A MILE AT TIMES. THE WINDS WILL CONTINUE INTO THE EARLY MORNING HOURS ON SUNDAY BEFORE FINALLY SLOWING DOWN SUNDAY AFTERNOON. NMZ022>025-030>032-TXZ055-056-090400- /O.NEW.KEPZ.HW.A.0003.110409T1800Z-110410T0600Z/ SOUTHWEST MOUNTAINS/LOWER GILA REGION-SIERRA COUNTY LAKES REGION- TULAROSA BASIN/SOUTHERN DESERT-SOUTHERN SACRAMENTO MOUNTAINS- SOUTHWEST DESERT/BOOTHEEL-SOUTHWEST DESERT/MIMBRES BASIN- SOUTHERN DESERT-EL PASO-HUDSPETH- INCLUDING THE CITIES OF...SILVER CITY...TRUTH OR CONSEQUENCES... ALAMOGORDO...MESCALERO...CLOUDCROFT...TIMBERON...LORDSBURG... DEMING...LAS CRUCES...EL PASO...SIERRA BLANCA...DELL CITY 643 AM MDT FRI APR 8 2011 ...HIGH WIND WATCH IN EFFECT FROM SATURDAY AFTERNOON THROUGH SATURDAY EVENING... THE NATIONAL WEATHER SERVICE IN EL PASO TX/SANTA TERESA HAS ISSUED A HIGH WIND WATCH...WHICH IS IN EFFECT FROM SATURDAY AFTERNOON THROUGH SATURDAY EVENING. * LOCATION...SOUTH CENTRAL AND SOUTHWEST NEW MEXICO AND FAR WEST TEXAS. * WINDS...:35 TO 45 MPH WITH GUSTS TO OVER 60 MPH * TIMING...:WINDS WILL INCREASE AFTER NOON ON SATURDAY AND WILL LAST INTO THE MORNING HOURS ON SUNDAY. * VISIBILITY...:BLOWING DUST WILL REDUCE VISIBILITIES AT TIMES TO LESS THAN A MILE. A FEW DUST PRONE AREAS MAY SEE VISIBILITIES BRIEFLY DROP TO NEAR ZERO. * IMPACTS...:THE STRONG WINDS AND BLOWING DUST WILL MAKE DRIVING CONDITIONS HAZARDOUS SATURDAY AFTERNOON AND EVENING. IN ADDITION HOME OWNERS ARE URGED TO SECURE ANY LOOSE ITEMS THAT MIGHT BE PICKED UP AND BLOWN AROUND IN THE STRONG WINDS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF 58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST FORECASTS. && $$ BRICE
1 follow-up statement
814 WWUS74 KEPZ 082132 NPWEPZ URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM 332 PM MDT FRI APR 8 2011 ...VERY WINDY CONDITIONS AND BLOWING DUST EXPECTED SATURDAY AFTERNOON... .AN APPROACHING UPPER LEVEL STORM SYSTEM WILL CREATE VERY STRONG WINDS ACROSS SOUTHERN NEW MEXICO AND FAR WEST TEXAS ON SATURDAY AFTERNOON AND EVENING. WINDS WILL INCREASE TO 35 TO 45 MPH WITH GUSTS TO OVER 60 MPH POSSIBLE. THE STRONG WINDS...VERY WARM TEMPERATURES AND DRY CONDITIONS WILL ALLOW WIDESPREAD AREAS OF BLOWING DUST TO DEVELOP. MOTORISTS SHOULD PREPARE FOR POSSIBLE ROAD CLOSURE IN DUST PRONE AREAS AS THE DUST WILL REDUCE VISIBILITIES TO LESS THAN A MILE AT TIMES. THE WINDS WILL CONTINUE INTO THE EARLY MORNING HOURS ON SUNDAY BEFORE FINALLY SLOWING DOWN SUNDAY AFTERNOON. NMZ022>025-030>032-TXZ055-056-091200- /O.UPG.KEPZ.HW.A.0003.110409T1800Z-110410T0600Z/ /O.NEW.KEPZ.HW.W.0003.110409T1800Z-110410T0600Z/ SOUTHWEST MOUNTAINS/LOWER GILA REGION-SIERRA COUNTY LAKES REGION- TULAROSA BASIN/SOUTHERN DESERT-SOUTHERN SACRAMENTO MOUNTAINS- SOUTHWEST DESERT/BOOTHEEL-SOUTHWEST DESERT/MIMBRES BASIN- SOUTHERN DESERT-EL PASO-HUDSPETH- INCLUDING THE CITIES OF...SILVER CITY...TRUTH OR CONSEQUENCES... ALAMOGORDO...MESCALERO...CLOUDCROFT...TIMBERON...LORDSBURG... DEMING...LAS CRUCES...EL PASO...SIERRA BLANCA...DELL CITY 332 PM MDT FRI APR 8 2011 ...HIGH WIND WARNING IN EFFECT FROM NOON SATURDAY TO MIDNIGHT MDT SATURDAY NIGHT... THE NATIONAL WEATHER SERVICE IN EL PASO TX/SANTA TERESA HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT FROM NOON SATURDAY TO MIDNIGHT MDT SATURDAY NIGHT. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. * LOCATION...SOUTH CENTRAL AND SOUTHWEST NEW MEXICO AND FAR WEST TEXAS. * WINDS...:35 TO 45 MPH WITH GUSTS TO OVER 60 MPH * TIMING...:WINDS WILL INCREASE AFTER NOON ON SATURDAY AND WILL LAST INTO THE MORNING HOURS ON SUNDAY. * VISIBILITY...:BLOWING DUST WILL REDUCE VISIBILITIES AT TIMES TO LESS THAN A MILE. A FEW DUST PRONE AREAS MAY SEE VISIBILITIES BRIEFLY DROP TO LESS THAN A QUARTER OF A MILE. * IMPACTS...:THE STRONG WINDS AND BLOWING DUST WILL MAKE DRIVING CONDITIONS HAZARDOUS SATURDAY AFTERNOON AND EVENING. IN ADDITION HOME OWNERS ARE URGED TO SECURE ANY LOOSE ITEMS THAT MIGHT BE PICKED UP AND BLOWN AROUND IN THE STRONG WINDS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. && $$ LUNDEEN
What forecasters said that day
The local office's own words before this high wind watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS El Paso, TX wrote its last area forecast discussion before this high wind watch went out at Apr 8, 4:58 AM MDT, 1 hour 45 minutes earlier.
Area forecast discussion, Apr 8, 4:58 AM MDT, 1 hour 45 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM
458 AM MDT FRI APR 8 2011
.SYNOPSIS...
ANOTHER WINDY DAY TODAY. BUT ON SATURDAY AN APPROACHING UPPER
LEVEL STORM SYSTEM WILL GIVE US A VERY WINDY SATURDAY AFTERNOON. A
HIGH WIND WATCH IS IN EFFECT FOR SATURDAY AFTERNOON AND EVENING.
ON SUNDAY WE WILL BE MUCH COOLER. FOR THE FIRST PART OF NEXT WEEK
WE WILL BE BREEZY TO WINDY WITH WARMER TEMPERATURES.
&&
.DISCUSSION...
ANOTHER SPRING DAY IN THE SOUTHWEST AND ANOTHER WINDY AFTERNOON ON
TAP. LIKE YESTERDAY TODAY'S WINDS SHOULD STAY JUST BELOW ADVISORY
LEVELS. MERCIFULLY THE WINDS WILL DROP OFF BY THE EARLY EVENING
HOURS...I DON'T THINK WE WILL BE SO LUCKY ON SATURDAY. THE BIG
WIND MAKER FOR SATURDAY IS CURRENTLY DROPPING SOUTH ALONG THE
CALIFORNIA COAST. BY LATE THIS EVENING THE LOW WILL MAKE ITS PUSH
TO THE EAST...THE MODELS HAVE SLOWED THE SYSTEM JUST A LITTLE
WHICH MAY BE A BLESSING FOR US IN THAT IT BRINGS THE STRONGEST
WIND POTENTIAL ACROSS THE AREA LATE SATURDAY NIGHT. DON'T GET ME
WRONG WE ARE GOING TO SEE A VERY WINDY DAY ON SATURDAY. I HAVE
GONE AHEAD AND ISSUED A HIGH WIND WATCH FOR SATURDAY...BUT WITH
THE BEST DYNAMICS COMING ACROSS LATE IN THE NIGHT IT WON'T BE AS
BAD AS IT COULD HAVE BEEN. WHAT IT MAY MEAN THOUGH FOR US IS THAT
WE WILL SEE VERY STRONG WINDS CONTINUE STRAIGHT THROUGH THE NIGHT
INTO THE MORNING HOURS ON SUNDAY. AND SUNDAY ITSELF LOOKS PRETTY
WINDY AS THE UPPER TROUGH WILL TAKE ITS TIME MOVING OFF TO THE
EAST SO WE WON'T SEE THE WINDS LET UP UNTIL LATER IN THE AFTERNOON
ON SUNDAY. THE WINDS ON SATURDAY WILL BE ABLE TO PICK UP PLENTY OF
DUST SO WE WILL SEE WIDESPREAD AREAS OF BLOWING DUST AND SAND.
THERE IS A GOOD POTENTIAL TO SEE NUMEROUS ROAD CLOSURES DUE TO THE
REDUCED VISIBILITIES CAUSED BY THE BLOWING DUST. A COLD FRONT WILL
ALSO ACCOMPANY THE SYSTEM AND THE FRONT SHOULD MOVE THROUGH LATE
ON SATURDAY. ANY DUST THAT WAS STILL IN THE AIR WILL SETTLE
QUICKLY ON THE BACK SIDE OF THE FRONT.
ON SUNDAY AS THE COOLER AIR MOVES IN WE WILL SEE HIGHS WELL BELOW
NORMAL...BUT THE BELOW NORMAL READINGS WON'T LAST. ON MONDAY A
SHORT WAVE RIDGE WILL DASH ACROSS THE REGION AND START OUR WARMING
TREND AND GIVE US AT LEAST ONE DAY OF LIGHTS WINDS. FOR TUESDAY
AND WEDNESDAY WE WILL SEE AN UPPER LEVEL TROUGH BEGIN TO DEVELOP
ACROSS THE SOUTHWEST WHICH WILL AGAIN GIVE US BREEZY TO WINDY
CONDITIONS BOTH AFTERNOONS. UNFORTUNATELY DESPITE ALL THESE UPPER
LEVEL SYSTEMS THERE IS STILL NO SIGN OF ANY PRECIPITATION. AS OF TODAY
WE HAVE GONE 64 DAYS WITHOUT ANY PRECIPITATION...THAT TIES US FOR
THE 7TH LONGEST STREAK EVER WITH ANY RAINFALL. IF THE FORECAST
HOLDS TRUE WE WILL STAY DRY THROUGH NEXT WEEK WHICH WILL PUT US AT
AROUND 72 DAYS WHICH WOULD TIE US FOR THE 4TH LONGEST STREAK. THE
LONGEST STREAK OF ZERO PRECIPITATION IS 109 DAYS SET BACK IN 2002.
LOOKING AT TEMPERATURES FOR TODAY AND SATURDAY WE WILL SEE HIGHS
RUNNING TWO TO FOUR DEGREES ABOVE NORMAL. ON SUNDAY BEHIND THE
STRONG COLD FRONT THAT WILL MOVE ACROSS THE AREA ON SATURDAY NIGHT
WE WILL SEE HIGH COOL BY ALMOST 20 DEGREES WHICH WILL GIVE US
HIGHS RUNNING AROUND TWELVE TO FIFTEEN DEGREES BELOW NORMAL. ON
MONDAY WE WILL SEE OUR HIGHS QUICKLY BEGIN TO REBOUND...BUT OUR
HIGHS WILL STILL RUN A DEGREE OR SO BELOW NORMAL. FOR TUESDAY AND
WEDNESDAY OF NEXT WEEK WE WILL SEE OUR HIGHS RUNNING AROUND FIVE
DEGREES ABOVE NORMAL.
&&
.AVIATION...08/12Z-09/12Z
VFR CONDITIONS EXPECTED FOR THE NEXT 24 HOURS. WE WILL SEE GUSTY
WINDS THIS AFTERNOON FROM THE SOUTHWEST AT 15 TO 25 KNTS. WINDS
SHOULD DIE DOWN BE EARLY EVENING. LOOKING TO SATURDAY AN UPPER
LEVEL TROUGH WILL APPROACH THE AREA AND GIVE US EXTREMELY STRONG
WINDS SATURDAY AFTERNOON. PILOTS AND AIRPORT MANAGERS SHOULD TAKE
TIME TO TIE DOWN AIRCRAFT AND ANY LOOSE ITEMS THAT MIGHT BLOW
AROUND IN THE 30 TO 40 KNTS WINDS THAT WE WILL SEE SATURDAY
AFTERNOON. WE ALSO COULD SEE WIND GUSTS OF 50+ KNTS WITH
WIDESPREAD AREAS OF BLOWING DUST.
&&
.FIRE WEATHER...
MORE WINDS TODAY AND WITH THE DRY AIR MASS IN PLACE THAT MEANS
ANOTHER RED FLAG WARNING FOR THIS AFTERNOON. ON SATURDAY AN
APPROACHING UPPER LEVEL TROUGH WILL HELP TO TIGHTEN OUR SURFACE
PRESSURE GRADIENTS AND OUR WARM TEMPERATURES WILL HELP MIX DOWN
SOME STRONG WINDS FROM ABOVE...SO BY SATURDAY AFTERNOON WE WILL
HAVE A VERY WINDY CONDITIONS. A HIGH WIND WATCH FOR 35 TO 45 MPH
WINDS IS OUT...WE COULD SEE WINDS GUSTING TO OVER 60+ MPH BY LATE
SATURDAY AFTERNOON. SO LIKE TODAY WE WILL HAVE ANOTHER RED FLAG
WARNING FOR SATURDAY. WE WILL ALSO SEE WIDESPREAD AREAS OF BLOWING
DUST ON SATURDAY. LATE ON SATURDAY AND STRONG COLD FRONT WILL MOVE
ACROSS THE AREA SO WE WILL SEE MUCH COOLER TEMPERATURES ON SUNDAY.
BUT ON SUNDAY...ESPECIALLY IN THE MORNING WE WILL CONTINUE TO SEE
WINDY CONDITIONS. THE WINDS WILL CALM SOME ON MONDAY...BUT BY
TUESDAY AND WEDNESDAY WE WILL SEE BREEZY TO WINDY AFTERNOONS AGAIN.
&&
.PRELIMINARY POINT TEMPS/POPS...
EL PASO 82 59 81 49 64 / 0 0 0 10 0
SIERRA BLANCA TX 85 58 84 48 61 / 0 0 0 0 0
LAS CRUCES 81 54 80 44 63 / 0 0 10 10 0
ALAMOGORDO 79 54 78 44 62 / 0 0 0 10 0
CLOUDCROFT 61 42 60 32 46 / 0 0 0 10 0
TRUTH OR CONSEQUENCES 78 49 77 39 62 / 0 0 10 10 0
SILVER CITY 71 44 70 34 55 / 0 10 20 20 0
DEMING 79 51 78 41 64 / 0 0 10 10 0
LORDSBURG 80 49 79 39 63 / 0 10 10 10 0
&&
.EPZ WATCHES/WARNINGS/ADVISORIES...
NM...RED FLAG WARNING FROM 2 PM THIS AFTERNOON TO 8 PM MDT THIS
EVENING FOR NMZ110>112.
FIRE WEATHER WATCH FROM SATURDAY AFTERNOON THROUGH SATURDAY
EVENING FOR NMZ111>113.
HIGH WIND WATCH FROM SATURDAY AFTERNOON THROUGH SATURDAY EVENING
FOR NMZ022>025-030>032.
TX...FIRE WEATHER WATCH FROM SATURDAY AFTERNOON THROUGH SATURDAY
EVENING FOR TXZ055-056.
HIGH WIND WATCH FROM SATURDAY AFTERNOON THROUGH SATURDAY EVENING
FOR TXZ055-056.
&&
15/15Hazardous weather outlook, Apr 8, 6:33 AM MDT, 10 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM 633 AM MDT FRI APR 8 2011 NMZ022>025-030>032-TXZ055-056-091245- SOUTHWEST MOUNTAINS/LOWER GILA REGION-SIERRA COUNTY LAKES REGION- TULAROSA BASIN/SOUTHERN DESERT-SOUTHERN SACRAMENTO MOUNTAINS- SOUTHWEST DESERT/BOOTHEEL-SOUTHWEST DESERT/MIMBRES BASIN- SOUTHERN DESERT-EL PASO-HUDSPETH- 633 AM MDT FRI APR 8 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL NEW MEXICO...SOUTHWEST NEW MEXICO AND SOUTHWEST TEXAS. .DAY ONE...TODAY AND TONIGHT ANOTHER WINDY DAY TODAY...BUT WINDS SHOULD DIE DOWN BY EVENING. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY ON SATURDAY AN APPROACHING UPPER LEVEL STORM SYSTEM WILL GIVE US VERY WINDY CONDITIONS. WE WILL SEE SURFACE WINDS OF 35 TO 45 MPH WITH GUSTS TO 60 MPH POSSIBLE. THERE WILL ALSO BE WIDESPREAD AREAS OF BLOWING DUST AND SAND. IT WILL BE WINDY BUT COOLER ON SUNDAY. THE WINDS WILL RETURN NEXT WEEK DURING THE AFTERNOONS OF TUESDAY AND WEDNESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED TODAY.
The office that day
Everything else NWS El Paso, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 7, 9:28 PM MDT | Red Flag Warning | EPZ | Catron, Doña Ana, Grant, Hidalgo, Lincoln, Luna and 2 more | 23 hr |
| Apr 8, 2:22 PM MDT | Fire Weather Watch | EPZ | Doña Ana, Grant, Hidalgo, Lincoln, Luna, Otero and 1 more | 41 hr |
| Apr 8, 2:22 PM MDT | Red Flag Warning | EPZ | Doña Ana, Lincoln, Otero, Sierra | 31 hr |
| Apr 8, 3:32 PM MDT | High Wind Warning | EPZ | 37 hr |
Nearby
High Wind Watches in New Mexico, 2011High Wind Watches in Texas, 2011Every high wind watch in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.